A 65 Year old patient was seen in the urgent care clinic located in Dr. Phillips and Windermere area. The patient complained of swelling of the upper and lower lips for one day. The patient denies any allergy and did not come in contact to any known allergen. The patient denies itching of the lips or the face. The patient also denies any rash and shortness of breath.
Dr, Jain examined the patient and diagnosed the patient with angioedema, the reason for his angioedema was unclear.
For the proper treatment, it is important to know the cause of angioedema. Lab tests were ordered, CBC, blood chemistry and IgE. The patient was taking many medications and he was taking ACE inhibitor Benzapril. Dr. Jain suspected the possibility of angioedema because of Benzapril. ACE inhibitors are reported with angioedema where patient gets the swelling of the mucous membranes after taking the drug for many years. Doctor Jain told the patient that his swelling is possibly from his drug Benzapril which he has taken for years. The patient told Dr. Jain that he has been taking that medicine for years and how is that possible. Dr. Jain explained to him about the association of angioedema and side effects of Benzapril. Dr,. Jain advised the patient to stop the medicine and gave hydroxyzine to counteract the swelling of the lips.
The patient responded well and Dr. Jain advised him to follow up with his own MD.
urgent care clinic,Dr. Phillips,Windermere area,swelling of the upper and lower lips, allergy,itching of the lips or the face,rash,shortness of breathDr, Jain,angioedema,cause of angioedema,Lab tests,CBC,blood chemistry,IgE,ACE inhibitor,Benzapril,Dr. Jain,ACE inhibitors,swelling of the mucous membranes,swelling,side effects of Benzapril,hydroxyzine,the swelling of the lips,